Strong Wind, Cecil
- When
- January 31, 12:00 AM EST to 12:00 PM EST
- Where
- Cecil forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.562, -75.948 (the zone’s center; the record gives no point)
Strong winds occurred across the Maryland Eastern Shore during the first half of the day on the 31st. The strong winds were further exacerbated by isolated severe thunderstorms that moved through Queen Anne's County during the pre-dawn hours on the 31st.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Strong winds occurred across the Maryland Eastern Shore during the first half of the day on the 31st. The strong winds were further exacerbated by isolated severe thunderstorms that moved through Queen Anne's County during the pre-dawn hours on the 31st. Excluding the severe thunderstorms, peak wind gusts averaged between 45 mph and 50 mph and downed tree limbs and power lines and caused isolated outages. Most of the highest wind gusts occurred in the south to southwest flow preceding the cold frontal passage during the early morning on the 31st. However, nearly as strong wind gusts continued in the westerly flow following the cold frontal passage during the morning on the 31st. The cold front moved through the Eastern Shore between 4 a.m. and 7 a.m. EST.
Peak wind gusts included 58 mph in Salisbury (Wicomico County), 50 mph in Fredericktown (Cecil County), 47 mph in Royal Oak (Talbot County), 46 mph at the Baltimore-Washington International Airport, 45 mph in Easton (Talbot County) and 44 mph in Annapolis (Anne Arundel County). | |The strong to high winds were caused by a land bombing low pressure system that intensified rapidly as it moved through the Great Lakes on January 30th and into Quebec Province on January 31st. The central pressure of the low pressure system over Illinois deepened from 992 millibars at 7 a.m. EST on the 30th to 968 millibars at 7 a.m. EST on the 31st when it was in Quebec Province. The low pressure system continued to deepen and the following morning, the pressure was 944 millibars as it was crossing the Labrador Sea (The lowest analyzed pressure with this system was 940 millibars.). The rapid deepening of the surface low intensified the southerly flow preceding its cold front and then the pressure gradient (difference) between the low pressure system and a high pressure system entering the Northern Plains continued strong winds through the morning of the 31st. The low pressure system movement farther away from the Eastern Shore helped the strong winds to stop that afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 30, 11:05 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1105 PM EST WED JAN 30 2013
.SYNOPSIS...
A VERY STRONG COLD FRONT WILL PUSH THROUGH THE REGION OVERNIGHT.
A WEAK LOW PRESSURE SYSTEM WILL QUICKLY MOVE ACROSS THE MID
ATLANTIC FRIDAY MORNING, THEN HIGH PRESSURE BUILDS TO OUR SOUTH
FRIDAY NIGHT AND SATURDAY. THE NEXT COLD FRONT IS SCHEDULED TO
ARRIVE SUNDAY, THEN HIGH PRESSURE BRIEFLY ARRIVES SUNDAY NIGHT
INTO MONDAY, BEFORE ANOTHER COLD FRONT MOVES THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 7 AM THURSDAY MORNING/...
DAMAGING WIND EVENT MAY BE EVOLVING NOW AS VERY STRONG 3 HRLY PRES
FALLS IN S CENTRAL PA MOVE NEWD AND AID A BOMBING SURFACE LOW MOVING
NEWD FROM LHURON. GUSTY SLY WIND FIELDS SHOULD BRIEFLY PULSE UP 15-20
KTS FROM THE 04Z READINGS..BETWEEN 05Z-08Z..THEN THE CFP BRIEFLY
CALMS DOWN NEAR 10-11Z AND RAIN ABRUPTLY ENDS FROM W TO E. NO LIGHTNING
SO FAR BUT THAT MAY YET EVOLVE AS THE SFC FRONT ORGANIZES OVER THE
NEXT SEVERAL HOURS.
RAINFALL: MOST OF IT W OF I95. FROM THE FAR UPPER DELMARVA THROUGH
OUR COUNTIES IN EASTERN PENNSYLVANIA AND INTO NORTHWESTERN NEW
JERSEY, AMOUNTS OF ONE TO ONE AND A HALF INCHES SHOULD BE COMMON
WITH ISOLATED TOTALS AROUND 2 INCHES. AS A RESULT, THE FLOOD WATCH
WILL BE LEFT IN PLACE FOR TONIGHT.
ANY MODERATE TO HEAVY RAIN SHOWERS AND THUNDERSTORMS WILL EASILY
MIX VERY STRONG WIND GUSTS TO THE SURFACE.
AFTER THE COLD FRONT PASSES, THE WIND WILL SHIFT TO THE WEST
SOUTHWEST AND STRONG COLD ADVECTION WILL BEGIN. TEMPERATURES SHOULD
REMAIN VERY MILD AHEAD OF THE BOUNDARY WITH RECORD READINGS FOR
1/31 AT OR SHORTLY AFTER 1201 AM AND THEN FALL STEADILY AROUND 12Z.
PNS ON WIND CONTINUES.
&&
.SHORT TERM /7 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THURSDAY WILL FEATURE STRONG COLD ADVECTION, ESPECIALLY IN THE
MORNING. TEMPERATURES WILL BE MUCH CLOSER TO SEASONABLE LEVELS THAN
THEY WERE TODAY. DUE TO THE COLD ADVECTION, WE ARE ANTICIPATING A
FAIR AMOUNT OF STRATOCUMULUS, ESPECIALLY OVER OUR NORTHERN AND
WESTERN COUNTIES.
THE WESTERLY WIND WILL BECOME QUITE STRONG FOR THURSDAY AND WIND
GUSTS MAY NEAR THE ADVISORY CRITERION. WE WILL WAIT UNTIL THE
CURRENT HIGH WIND WARNING AND WIND ADVISORY EXPIRE BEFORE ADDRESSING
THE POTENTIAL WIND ADVISORY FOR THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
COLD AIR ADVECTION WILL CONTINUE THROUGH SATURDAY MORNING AS THE
MID-LEVEL RIDGING SLIDES TO OUR EAST ALLOWING MEAN TROUGHING TO
SETUP ACROSS THE REGION. THE FIRST OF MANY MID-LEVEL SHORTWAVE
TROUGHS OF LOW PRESSURE WILL APPROACH FROM THE WEST EARLY FRIDAY
MORNING. THIS SYSTEM IS CONSIDERED TO BE A LOW AMPLITUDE PIECE OF
ENERGY AS IT MAKES NEARLY A B-LINE FROM THE OHIO VALLEY AND PASSES
JUST SOUTH OF OUR REGION. MODELS ARE SHOWING THERE IS A LITTLE BIT
OF QPF ASSOCIATED WITH THE EVENT...COUPLE HUNDREDTHS MAINLY ACROSS
OUR SOUTH AS THE SURFACE WAVE MOVES BY. GIVEN THE THERMAL PROFILES
WILL BE WELL BELOW FREEZING AND THERE IS A DECENT AMOUNT OF
MID-LEVEL LIFTING ASSOCIATED WITH THE VORT MAX, WE COULD SQUEEZE OUT
A FEW TENTHS OF AN INCH OF SNOW ACROSS A MAJORITY OF OUR AREA. THERE
IS STILL THE REALLY STRONG UPPER LEVEL JET JUST TO THE EAST OF THE
REGION WHICH COULD HELP TO INCREASE OMEGA PROVIDING A SLIGHTLY
BETTER CHANCE OF DENDRITIC SNOW GROWTH...THIS COULD INCREASE
SNOWFALL ACROSS THE SOUTHERN PORTIONS SPECIFICALLY.
HIGH PRESSURE THEN FOLLOWS FOR SATURDAY BEFORE THE NEXT SHORTWAVE
DIVES TO OUR SOUTH HELPING TO BRING A REINFORCING SHOT OF COLDER AIR
ON SUNDAY. BASED ON EXACTLY HOW FAR SOUTH THIS WAVE DIVES AND THE
POSITIONING OF THE JET DICTATE WHERE A SURFACE WAVE WILL FORM.
MODELS INDICATE MORE THAN LIKELY CYCLOGENESIS TAKES PLACE ALONG THE
NATURAL BAROCLINICITY OF THE COAST SUNDAY AFTERNOON. AS IT MOVES
FURTHER OFFSHORE IT DEEPENS AND COULD PROVIDE ANOTHER ROUND OF LIGHT
SNOW WITH MINIMAL ACCUMULATIONS.
AFTER SUNDAYS MID-LEVEL SYSTEM MOVES THROUGH THE FLOW LOOKS TO
BECOME MORE ZONAL AND MORE PROGRESSIVE THAN THE PRIOR FEW DAYS. WEAK
SURFACE RIDGING TO OUR SOUTH SHOULD KEEP THE MAJORITY OF MONDAY DRY
UNTIL THE THIRD EMBEDDED SHORTWAVE PUSHES EASTWARD. THIS SYSTEM
TAKES MORE TIME TO DEVELOP AS IT ENTERS THE GREAT LAKES REGION ON
TUESDAY. THE LOW-LEVEL FLOW TURNS MORE SOUTHERLY AS IT APPROACHES
AND WAA INDUCED PRECIPITATION IS POSSIBLE PROVING A MIXTURE OF
RAIN/SNOW ACROSS OUR REGION...AGAIN NOT MUCH QPF ASSOCIATED WITH IT.
THE ASSOCIATED COLD FRONT THEN SWINGS THROUGH LATER ON TUESDAY WITH
ANOTHER SHOT OF COLDER AIR AND RAIN/SNOW SHOWERS POSSIBLE. WITH A
MORE NORTH TRAJECTORY OF THE SURFACE WINDS ON WEDNESDAY CAN NOT
RULE OUT A FEW OROGRAPHICALLY INDUCED SNOW SHOWERS AND LAKE
STREAMERS THAT COULD MAKE IT INTO OUR AREA.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THROUGH 12Z...GENERALLY MVFR CIGS WITH OCNL IFR CONDS IN HEAVY
SHOWERS AND WINDS BRIEFLY PULSING SOUTHERLY G35-45 KTS BETWEEN
NOW AND THE WSHIFT CFP FM W TO E. THIS WSHIFT CFP BEGINS NEAR KRDG
AROUND 07Z AND REACHES KACY BY 10Z. LLWS. WINDS AT 2000 FT NOW
AROUND 50KTS ALONG AND EAST OF I95 CORRIDOR. THIS SHOULD BRIEFLY
INCREASE TO 60-70 KTS VCNTY 06Z-07Z PRIOR TO CFP I95 EWD.
AFTER THE COLD FRONT PASSES, CONDITIONS SHOULD IMPROVE TO VFR. A
GUSTY WEST WIND IS ANTICIPATED FOR THURSDAY. SUSTAINED SPEEDS MAY
BE IN THE 20 KNOT RANGE FOR MUCH OF THE DAY WITH GUSTS INTO THE 30S.
OUTLOOK...
THURSDAY NIGHT...STRONG WEST-NORTHWEST WINDS WITH GUSTS UPWARDS OF
40KTS STILL POSSIBLE...VFR.
FRIDAY...VFR WITH CONTINUED WEST WINDS AND STRONGER GUSTS. A FEW
SNOW SHOWERS ARE POSSIBLE WHICH COULD LOWER VSBYS...ESPECIALLY WITH
THE STRONGER WINDS.
SATURDAY...VFR WITH NW WINDS.
SUNDAY...MVFR OR LOWER IN SNOW SHOWERS.
MONDAY...VFR.
&&
.MARINE...
THE GALE WARNING WILL REMAIN IN EFFECT FOR TONIGHT AND THURSDAY.
FOR TONIGHT, A STRONG SOUTHERLY FLOW WILL CONTINUE UNTIL THE ARRIVAL
OF A COLD FRONT FROM THE WEST TOWARD DAYBREAK. A VERY STRONG SOUTH
SOUTHWESTERLY LOW LEVEL JET WILL BRING WIND SPEEDS IN EXCESS OF 70
KNOTS VERY CLOSE TO THE WATERS SURFACE. HOWEVER, WATER TEMPERATURES
ARE IN THE 40S AND THE AIR ADVECTING UP FROM THE SOUTH SHOULD BE IN
THE 60S. THAT CONTRAST WILL NOT ALLOW FOR EFFICIENT MIXING. WHILE
SOME GUSTS AROUND 50 KNOTS MAY REACH THE WATER'S SURFACE, MOST GUSTS
ARE EXPECTED TO BE IN THE GALE FORCE RANGE.
FOR THURSDAY, A STRONG WESTERLY FLOW IS ANTICIPATED TO DEVELOP IN
THE WAKE OF THE COLD FRONT. WIND GUSTS AGAIN MAY BE IN THE GALE
FORCE RANGE IN THE STRONG COLD AIR ADVECTION.
OUTLOOK...
A CONTINUED LOW-END OR HIGH END SMALL CRAFT LOOKS LIKELY THURSDAY
NIGHT INTO AT LEAST FRIDAY NIGHT AS A CONTINUED SURGE OF COLD AIR
MOVES ACROSS THE WATERS. HIGH PRESSURE WILL MOVE ACROSS ON SATURDAY
ALLOWING THE PRESSURE GRADIENT TO SLACKEN A BIT AND THE WINDS TO
DECREASE. A WAVE OF LOW PRESSURE LOOKS TO AFFECT OUR WATERS ON
SUNDAY AND COULD PROVIDE ANOTHER ROUND OF SMALL CRAFT/GALE FORCE
GUSTS THROUGH MONDAY.
&&
.HYDROLOGY...
NO STMTS ATTM.
&&
.TIDES/COASTAL FLOODING...
WE HAVE DECIDED TO ISSUE A COASTAL FLOODING ADVISORY FOR THE EASTERN
SHORE OF MARYLAND COUNTIES NEAR THE CHESAPEAKE BAY. THE STRONG SOUTH
WIND IS ALREADY IN PLACE AND THE TIDAL DEPARTURES HAVE RESPONDED
ACCORDINGLY. THESE DEPARTURES WILL CONTINUE TO RISE OVERNIGHT AND
MAY NOT DROP THAT QUICKLY...EVEN AFTER FRONTAL PASSAGE EARLY
THURSDAY MORNING. THE SURGE UP THE BAY EARLY THURSDAY EARLY MORNING
MAY BE DIRECTED AT THE WRN SHORE INITIALLY...BUT THEN WHEN THE WINDS
SHIFT...MAY BECOME MORE DIRECTED AT THE ERN SHORE.
THE HIGH TIDE TONIGHT WAS BELOW MINOR TIDAL FLOODING LEVELS. THE
HIGH TIDE THURSDAY MORNING WITH PROBABLY HAVE A BETTER CHC AT
REACHING MINOR TIDAL FLOODING LEVELS.
WE HAVE LOOKED AT THE FCST DEPARTURES ALONG THE COASTAL ATLANTIC AND
THE DELAWARE BAY/RIVER. AT THIS TIME IS DOES NOT APPEAR THAT ANY
MINOR TIDAL FLOODING LEVELS WILL BE REACHED IN THESE AREAS...BUT WE
WILL CONTINUE TO MONITOR...SINCE SOMETIMES THE LEVELS SHOOT UP
QUICKLY IN A STRONG SOUTH WIND.
OUTLOOK...
AFTER THE THREAT OF MINOR TIDAL FLOODING AS PASSED THERE COULD BE
SOME ISSUES WITH BLOW-OUT TIDES ON FRIDAY. STRONG WEST-NORTHWEST
WINDS COULD PUSH WATER LEVELS TO AROUND -1.5 TO -2.0 IN SOME
SPOTS. THE STRONG SOUTHERLY FLOW CURRENTLY TAKING PLACE ACROSS OUR
WATERS IS ALLOWING FOR A MASS TRANSPORT OF THE SURFACE WATER 90
DEGREES TO THE RIGHT...OUT TO SEA...AT LEAST IN THEORY.
GUIDANCE HAS BEEN SHOWING THE POTENTIAL FOR BLOW-OUTS FOR A FEW
DAYS NOW BUT IT IS NOT A DEFINITE SCENARIO. THE ADDED FRESH WATER
FROM THE OVERNIGHT RAINS ON WEDNESDAY AND THURSDAY COULD HELP TO
INHIBIT BLOW-OUT FROM OCCURRING.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 6 AM EST THURSDAY FOR PAZ054-055-
060>062-070-071-101>106.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR PAZ054-055-060>062-
070-071-101>106.
NJ...FLASH FLOOD WATCH UNTIL 6 AM EST THURSDAY FOR NJZ001-007>010-
012-015.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ001-007>010-015.
HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR NJZ012>014-
016>027.
DE...FLASH FLOOD WATCH UNTIL 6 AM EST THURSDAY FOR DEZ001.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR DEZ001.
HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR DEZ002>004.
MD...FLASH FLOOD WATCH UNTIL 6 AM EST THURSDAY FOR MDZ008.
COASTAL FLOOD ADVISORY FROM 2 AM TO NOON EST THURSDAY FOR
MDZ008-012-015-019-020.
WIND ADVISORY UNTIL 3 AM EST THURSDAY FOR MDZ008-012-015-019-
020.
MARINE...GALE WARNING UNTIL 7 PM EST THURSDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...GORSE/HEAVENER
NEAR TERM...DRAG/O'HARA 1103
SHORT TERM...IOVINO
LONG TERM...HEAVENER
AVIATION...DRAG/IOVINO/HEAVENER 1103
MARINE...DRAG/IOVINO/HEAVENER
HYDROLOGY...1103
TIDES/COASTAL FLOODING...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1025 PM EST WED JAN 30 2013 DEZ001-NJZ001-007>010-015-PAZ054-055-060>062-070-071-101>106-010330- NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 1025 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-NJZ013-014-016>027-010330- KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 1025 PM EST WED JAN 30 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. SCATTERED BRIEFLY HEAVY SHOWERS SHOULD RACE NORTHEASTWARD ACROSS THE AREA TONIGHT. A SQUALL LINE SHOULD MOVE EAST JUST AHEAD OF A COLD FRONT LATE TONIGHT. THE RESULTANT RAINFALL SHOULD CAUSE BRIEF POOR DRAINAGE STREET FLOODING AND FORCE SLOWER TRAVEL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ012-015-019-020-010330- KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 1025 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EST THURSDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO NOON EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. SCATTERED BRIEFLY HEAVY SHOWERS SHOULD RACE NORTHEASTWARD ACROSS THE AREA TONIGHT. A SQUALL LINE SHOULD MOVE EAST JUST AHEAD OF A COLD FRONT LATE TONIGHT. THE RESULTANT RAINFALL SHOULD CAUSE BRIEF POOR DRAINAGE STREET FLOODING AND FORCE SLOWER TRAVEL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ012-010330- MIDDLESEX- 1025 PM EST WED JAN 30 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ008-010330- CECIL- 1025 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EST THURSDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EST THURSDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO NOON EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-010330- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1025 PM EST WED JAN 30 2013 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THERE IS A CHANCE OF BLOWOUT TIDES THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
822 PM EST WED JAN 30 2013
PAZ060>062-101-103-310230-
BERKS PA-LEHIGH PA-NORTHAMPTON PA-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
822 PM EST WED JAN 30 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT BERKS...LEHIGH...
MONTGOMERY...NORTHAMPTON AND CHESTER COUNTIES...
AT 820 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 15 MILES
EAST OF SCHUYLKILL HAVEN TO 7 MILES SOUTHEAST OF WILLOW STREET...
MOVING NORTHEAST AT 40 MPH. THE SHOWERS WILL BE NEAR WEST READING...
SHILLINGTON...LAURELDALE AROUND 830 PM...KENHORST...READING...
LAURELDALE AROUND 835 PM...FLYING HILLS AROUND 840 PM...ST.
LAWRENCE...MOUNT PENN AND FLEETWOOD AROUND 845 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 4060 7597 4084 7534 4044 7545 4042 7548
4041 7546 4019 7552 3995 7599 3998 7599
4003 7594 4011 7595 4014 7589 4028 7610
HAYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EST WED JAN 30 2013
DEZ001-002-MDZ008-012-015-019-020-NJZ016-017-021-310415-
CAROLINE MD-CECIL MD-CUMBERLAND NJ-GLOUCESTER NJ-KENT DE-KENT MD-
NEW CASTLE DE-QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-
912 PM EST WED JAN 30 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT GLOUCESTER...NEW
CASTLE...CECIL...KENT...CAROLINE...QUEEN ANNE'S...SALEM...CUMBERLAND
AND TALBOT COUNTIES...
AT 905 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 10 MILES
EAST OF ABERDEEN TO 3 MILES SOUTHEAST OF UPPER MARLBORO...MOVING
EAST AT 40 MPH. THE SHOWERS WILL BE NEAR CHERRY HILL...ANDORA AROUND
920 PM...BARKSDALE...BARKSDALE... APPLETON...APPLETON AROUND 925
PM...BROOKSIDE AND NEWARK AROUND 930 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 3904 7633 3900 7618 3917 7629 3943 7600
3952 7599 3954 7607 3968 7598 3981 7526
3939 7521 3928 7529 3929 7530 3948 7558
3926 7539 3910 7543 3891 7577 3885 7621
3894 7624 3886 7624 3890 7632 3883 7638
HAYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
936 PM EST WED JAN 30 2013
NJZ015>022-027-PAZ070-071-310430-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-
MERCER NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
936 PM EST WED JAN 30 2013
...SCATTERED SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
CAMDEN...MERCER... PHILADELPHIA... DELAWARE...GLOUCESTER...
BURLINGTON...ATLANTIC...OCEAN...SALEM AND CUMBERLAND COUNTIES...
AT 933 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SCATTERED SHOWERS WITH STRONG WIND GUSTS 3 MILES EAST OF GLOUCESTER
CITY...MOVING NORTHEAST AT 35 MPH. THE SHOWERS WILL BE NEAR CHERRY
HILL...MERCHANTVILLE...PENNSAUKEN...VOORHEES AROUND 940 PM...MAPLE
SHADE...GREENTREE...GREENTREE...PALMYRA AROUND 945 PM...MOUNT LAUREL
AND MOORESTOWN-LENOLA AROUND 950 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE SHOWERS.
LAT...LON 3933 7515 3992 7548 4002 7531 3998 7527
4000 7522 4005 7526 4008 7521 4005 7511
4013 7501 4008 7496 4005 7497 4013 7474
4029 7486 4038 7468 4022 7453 4018 7461
4009 7456 4014 7445 3994 7426
HAYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 PM EST WED JAN 30 2013
NJZ008>010-012-013-015-PAZ105-106-310445-
HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-
SOMERSET NJ-UPPER BUCKS PA-WESTERN MONMOUTH NJ-
950 PM EST WED JAN 30 2013
...SCATTERED SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
HUNTERDON...MERCER...MORRIS...SOMERSET...BUCKS...MIDDLESEX AND
MONMOUTH COUNTIES...
AT 949 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS WITH STRONG WIND GUSTS 8 MILES WEST OF TRENTON...
MOVING NORTHEAST AT 40 MPH. THE SHOWERS WILL BE NEAR WASHINGTON
CROSSING...EWING...LAMBERTVILLE...TRENTON AROUND 955 PM...
PENNINGTON...LAWRENCEVILLE...MERCERVILLE-HAMILTON SQUARE...
SERGEANTSVILLE AROUND 1000 PM...HOPEWELL AND SAND BROOK AROUND 1005
PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE SHOWERS.
LAT...LON 4041 7415 4017 7468 4018 7471 4015 7471
4012 7479 4013 7482 4007 7490 4029 7526
4075 7494 4086 7480 4073 7438 4067 7445
4067 7439 4060 7444 4060 7421 4057 7420
4055 7424 4048 7426 4045 7420 4046 7413
HAYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1038 PM EST WED JAN 30 2013
NJZ013-014-018>027-310545-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
EASTERN MONMOUTH NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1038 PM EST WED JAN 30 2013
...SCATTERED SHOWERS WITH STRONG WIND GUSTS WILL AFFECT CAMDEN...
BURLINGTON...CAPE MAY...MONMOUTH...ATLANTIC...OCEAN AND CUMBERLAND
COUNTIES...
AT 1034 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SCATTERED SHOWERS WITH STRONG WIND GUSTS 17 MILES SOUTH OF
MILLVILLE...MOVING NORTHEAST AT 45 MPH. THE SHOWERS WILL BE NEAR
CORBIN CITY...CUMBERLAND...BEESLEYS POINT...MARMORA AROUND 1045
PM...ESTELL MANOR...DOROTHY...ENGLISH CREEK...MIZPAH AROUND 1050
PM...MAYS LANDING AND WEYMOUTH AROUND 1055 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE SHOWERS.
LAT...LON 3971 7412 3941 7434 3930 7454 3893 7491
3899 7497 3916 7490 3921 7505 3918 7513
3927 7521 4042 7414 4040 7396
HAYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1129 PM EST WED JAN 30 2013
NJZ008>010-012-013-015-017>020-027-PAZ070-071-104>106-310630-
CAMDEN NJ-DELAWARE PA-EASTERN MONTGOMERY PA-GLOUCESTER NJ-
HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-UPPER BUCKS PA-WESTERN MONMOUTH NJ-
1129 PM EST WED JAN 30 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT MUCH OF CENTRAL AND
SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA INTO THE EARLY
MORNING HOURS...
AT 1125 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWERS WITH STRONG WIND GUSTS 3 MILES SOUTH OF GLOUCESTER CITY...
MOVING NORTHEAST AT 45 MPH. THE SHOWERS WILL BE NEAR COLLINGSWOOD...
MERCHANTVILLE...HADDONFIELD...PENNSAUKEN AROUND 1135 PM...MAPLE
SHADE...CINNAMINSON...MOORESTOWN-LENOLA...RIVERTON AROUND 1140
PM...RIVERSIDE AND HOLMESBURG AROUND 1145 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE SHOWERS.
LAT...LON 3967 7460 3973 7473 3971 7477 3990 7550
4083 7483 4073 7438 4067 7445 4067 7439
4062 7442 4060 7444 4062 7431 4060 7420
4056 7421 4055 7424 4048 7426 4045 7420
4047 7419 4046 7413
HAYESThe Dover AFB radar (KDOX), 93 km away, was scanning. The volume nearest the first event began at 07:19 UTC.
5 strong wind, 1 thunderstorm wind. Local standard time, as filed.
A line of severe thunderstorms knocked down a couple of trees in Centreville and Crumpton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2013Every state in 2013This day in weather historyWarnings in Maryland, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 431619, 431620, 431622, 431623, 431624, 431626.